MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE SYSTEM MONITOR; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE SYSTEM MONITOR; Ventricular (assist) bypass
Model Number 1286
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a - no patient was involved.Section g4: there was no patient involved in this event.The pma# provided is associated with most recent approval.Manufacturer's investigation conclusion: the reported event of the system monitor touch screen not responding was unable to be confirmed.The heartmate system monitor s/n: (b)(6) was not returned for analysis and is still in use.No photos, log files, or additional documents were submitted for review.No patient was involved in the event.The root cause for the reported event was unable to be conclusively determined through this analysis.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.Heartmate system monitor instructions for use (ifu) informs the user to refer any servicing of heartmate lvas equipment to trained service personnel only.Heartmate 3 instructions for use (ifu) under section 4, entitled ¿system monitor¿, provides an overview of the system monitor and explains how to set up and use it.This section contains troubleshooting steps for the system monitor and instructs the user to contact abbott for assistance if the system monitor still does not work.The heartmate 3 patient handbook and the heartmate 3 instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The device is included in the system monitor atypical screen behavior advisory issued by abbott on 08may2024.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that when the pump speed was set to the lower speed limit at 8000 rpm the system monitor would not work and it could not send information to the pump.If the speed was above 8000 rpm, the device operated as expected.The issue was observed when tested against two different monitors, so it was believed that there was an issue with the power module.The system monitor was removed from service.

Brand Name
HEARTMATE SYSTEM MONITOR
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19991600
Report Number2916596-2024-05088
Device Sequence Number8432416
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Initial Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient SexUnknown